Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 73, NWS Midland/Odessa, TX

April 22, 2006Presidio County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 22, 2006, 5:43 PM CDT for Presidio County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2006, 5:43 PM CDT (22:43 UTC)
Expired
Apr 22, 2006, 6:19 PM CDT
In force
36 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Presidio County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.7 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2085 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2085 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 222245
SVRMAF
TXC377-222345-
/O.NEW.KMAF.SV.W.0073.060422T2243Z-060422T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
543 PM CDT SAT APR 22 2006

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PRESIDIO COUNTY IN SOUTHWEST TEXAS...

* UNTIL 645 PM CDT

* AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BIG BEND RANCH STATE PARK...OR 16 MILES NORTHWEST OF LAJITAS...
  MOVING NORTHEAST AT 10 MPH. ANOTHER STRONG TO SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH WAS LOCATED 8 MILES WEST OF CASA PIEDRA OR 20 MILES
  NORTHEAST OF PRESIDIO...AND WAS MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  BIG BEND RANCH STATE PARK...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 2947 10406 2938 10407 2935 10391 2930 10381
      2980 10380 2979 10423

$$
2 follow-up statements
000 
WWUS54 KMAF 222309
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 PM CDT SAT APR 22 2006

TXC377-222345-
/O.CON.KMAF.SV.W.0073.000000T0000Z-060422T2345Z/
PRESIDIO TX-
608 PM CDT SAT APR 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN PRESIDIO COUNTY...

AT 604 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES EAST OF 
BIG BEND RANCH STATE PARK...OR ABOUT 15 MILES NORTHWEST OF LAJITAS...
MOVING NORTHEAST AT 15 MPH.

IN ADDITION TO LARGE HAIL...DEADLY CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... 
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER 
NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 2947 10406 2938 10407 2935 10391 2930 10381
      2980 10380 2979 10423

$$
000 
WWUS54 KMAF 222319
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
619 PM CDT SAT APR 22 2006

TXC377-222329-
/O.CAN.KMAF.SV.W.0073.000000T0000Z-060422T2345Z/
PRESIDIO TX-
619 PM CDT SAT APR 22 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRESIDIO COUNTY
IS CANCELLED...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 2947 10406 2938 10407 2935 10391 2930 10381
      2980 10380 2979 10423

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:16 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 22, 2:16 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
216 PM CDT SAT APR 22 2006

.SHORT TERM...
LOW LEVEL MOISTURE CONTINUES TO INCREASE OVER THE EASTERN CWA ON
STIFF SOUTHEAST WINDS...WHILE LOW LEVEL MOISTURE HAS SPREAD
NORTHWESTWARD INTO THE SOUTHEAST NEW MEXICO PLAINS AND PORTIONS OF
THE GUADALUPE MOUNTAINS.  MUCH DRIER AIR RESIDED NOT TOO MUCH
FURTHER WEST/NORTHWEST OVER SOUTHERN AND CENTRAL NEW MEXICO.  THIS
AS A SURFACE TROUGH CONTINUES TO STRENGTHEN IN THE LEE OF THE HIGHER
TERRAIN UNDER INCREASING SOUTHWEST FLOW ALOFT.

AS DRY AIR MIXES DOWN OVER NEW MEXICO WITH FURTHER HEATING THIS
AFTERNOON AND PUSHES EASTWARD...EXPECT LOW LEVEL CONVERGENCE TO
INCREASE FROM THE SOUTHEAST NEW MEXICO PLAINS...SOUTHWARD THROUGH
THE DAVIS MOUNTAINS AREA.  SINCE LOW LEVEL MOISTURE HAS SPREAD OVER
THESE AREAS...AND STEEP MID LEVEL LAPSE RATES WILL HOVER ABOVE THE
LOW LEVEL CONVERGENT ZONE...EXPECT THUNDERSTORMS TO DEVELOP BY LATE
AFTERNOON...ESPECIALLY SINCE FORECAST SOUNDINGS OVER THESE AREAS NOT
INDICATING MUCH OF A CAP AND CU IS ALREADY DEVELOPING OVER PORTIONS
OF SOUTHEAST NEW MEXICO AND THE DAVIS MOUNTAINS EARLY THIS
AFTERNOON.  AS MID LEVEL LIFT INCREASES AHEAD OF AN APPROACHING
SHORTWAVE TROUGH CURRENTLY OVER MEXICO...THINK THE THUNDERSTORMS
WILL BECOME MORE WIDESPREAD HEADING INTO THE EVENING...ESPECIALLY
WHEN AN H85 LLJ INCREASES OVER THE CENTRAL AND EASTERN CWA THIS
EVENING.  THEREFORE...HAVE UPPED POPS TO THE CHANCE CATEGORY OVER
SOUTHEAST NEW MEXICO...WITH A SLIGHT CHANCE EXPANDED FURTHER EAST
INTO THE PERMIAN BASIN OVERNIGHT.  AN MCS OR TWO COULD VERY WELL
DEVELOP...BUT THE AREAL EXTENT OF THESE IS ELUSIVE...HENCE THE LOW
ORDER POPS.  IT COULD END UP BEING SMALL CLUSTERS...WHICH WOULD
WARRANT THE LOWER POPS.  INSTABILITY OF 1000 TO 1500 J/KG...AND BULK
SHEAR VECTORS OF 30 TO 40 KT PORTEND SOME SEVERE THUNDERSTORMS...
WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.

SKIES WILL REMAIN MOSTLY CLOUDY OVERNIGHT...EITHER FROM CONVECTIVE
DEBRIS...LOW CLOUDS STREAMING UP FROM THE SOUTHEAST...A CONTINUATION
OF MID AND HIGH CLOUD SPREADING NORTHEASTWARD OVER THE CWA...OR A
COMBINATION OF ALL THREE.  THIS...ALONG WITH THE MOISTURE RICH
SURFACE AIR...SHOULD CURB COOLING OVERNIGHT...AND HAVE MADE ONLY A
FEW TWEAKS TO EXISTING MIN TEMP GRID.  WINDS WILL STAY UP FOR A GOOD
DEAL OF THE NIGHT WHICH TOO WILL THWART COOLING.

.LONG TERM...
THE UPPER LEVEL LOW NOW OFF OF CALIFORNIA WILL CONTINUE TO TRANSLATE
EASTWARD AND REACH NORTHERN NEW MEXICO BY MONDAY.  AS THE SYSTEM
APPROACHES THE AREA IT WILL PUSH THE DRYLINE INTO THE CENTRAL PART
OF THE FORECAST AREA...LEAVING MUCH DRIER AIR BEHIND IT.  A LEE SIDE
TROUGH WILL DEVELOP IN THE WESTERN PART OF THE FORECAST AREA
SUNDAY.  WINDS WILL INCREASE IN THE GUADALUPE MOUNTAINS AND
SOUTHEASTERN NEW MEXICO.  MONDAY...THE 500MB HEIGHT GRADIENT WILL
TIGHTEN IN RESPONSE TO THE UPPER LEVEL SYSTEM.  THE TIGHTEST
GRADIENT WILL BE OVER THE GUADALUPE MOUNTAINS AND SOUTHEASTERN NEW
MEXICO.  IN ADDITION A SURFACE LOW WILL FORM OVER SOUTHWESTERN
KANSAS/OKLAHOMA PANHANDLE IN RESPONSE TO THE UPPER LEVEL LOW.  BOTH
THESE FEATURES WILL LIKELY RAISE WIND SPEEDS MONDAY.  DRY AIR WILL
CONTINUE TO AFFECT THE AREA.  THUS...WE/VE ISSUED A FIRE WEATHER
WATCH FOR SUNDAY AFTERNOON AND MOST OF THE DAY MONDAY FOR THE
GUADALUPE MOUNTAINS AND SOUTHEASTERN NEW MEXICO.

SUNDAY...AS THE DRYLINE PROPAGATES THROUGH THE CWA...ISOLATED
SHOWERS AND THUNDERSTORMS COULD DEVELOP ON AND IT.  THIS AREA WILL
BE IN THE WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN...AND
THE EXTREME LOWER TRANS-PECOS.  A FEW OF THESE COULD BE SEVERE WITH
THE MAIN THREAT BEING LARGE HAIL.

A COLD FRONT WILL BE APPROACHING THE AREA MONDAY BUT WILL NOT REACH
THE CWA UNTIL AFTER MIDNIGHT.  THIS COLD FRONT APPEARS TO BE RATHER
STRONG WITH 6 TO 7MB 3-HR PRESSURE RISES BEHIND IT.  STRONG
NORTHERLY WINDS WILL ACCOMPANY THE FRONT AS IT PROPAGATES THROUGH
THE REGION.  ATTM...THE FRONT APPEARS TO CARRY A BIT MORE MOISTURE
WITH IT THAN THE LAST ONE...IN ADDITION...RELATIVE HUMIDITIES AHEAD
OF THE FRONT ARE HIGHER AS WELL.  THEREFORE...DON/T EXPECT THIS
FRONT TO CAUSE ANY FIRE WEATHER PROBLEMS.  MINIMUM TEMPERATURES
EARLY TUESDAY MORNING WILL BE IN THE UPPER 40S BEHIND THE FRONT
/SLIGHTLY BELOW NORMAL/.  HIGHS TUESDAY WILL BE IN THE LOWER 60S TO
AROUND 70 /10 TO 15 DEGREES BELOW NORMAL/.  TEMPERATURES WILL REMAIN
BELOW NORMAL THROUGH THURSDAY MORNING AND THEN GRADUALLY WARM-UP
THROUGH THE REST OF THE EXTENDED.

&&

.FIRE WEATHER...
AS AN UPPER LEVEL SYSTEM APPROACHES THE AREA EARLY THIS
WEEK...RELATIVE HUMIDITIES WILL DECREASE AND WINDS WILL COME UP.
CONDITIONS ON SUNDAY AND MONDAY ARE EXPECTED TO MEET RED FLAG
CRITERIA.  20 FOOT WINDS WILL LIKELY BE JUST ABOVE THE 20 MPH
CRITERIA...WHILE RELATIVE HUMIDITIES WILL BE BETWEEN 5 AND 10
PERCENT IN THE GUADALUPE MOUNTAINS AND SOUTHEASTERN NEW MEXICO.
MINIMUM RH/S IN THE DAVIS MOUNTAINS AND BIG BEND AREA WILL BE IN THE
5 TO 10 PERCENT RANGE...HOWEVER...WIND SPEEDS ARE NOT EXPECTED TO BE
ABOVE 10 TO 15 MPH.  FIRE WEATHER WATCHES HAVE BEEN ISSUED FOR
SUNDAY AFTERNOON AND MOST OF THE DAY MONDAY.  TUESDAY...A COLD FRONT
WILL TRANSLATE THROUGH THE AREA.  AS THE COLD FRONT MOVES
THROUGH...EXPECT A SHARP WIND SHIFT TO THE NORTH AND AN INCREASE IN
SPEEDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              68  92  64  91 /  20  20  10  10
CARLSBAD NM                59  93  60  90 /  20   0   0   0
DRYDEN TX                  69  91  66  94 /  10  10  10   0
FORT STOCKTON TX           68  94  65  94 /  20  10  10   0
GUADALUPE PASS TX          61  86  59  82 /  20   0   0   0
HOBBS NM                   59  93  59  89 /  20   0   0  10
MARFA TX                   54  86  51  85 /  20   0   0  10
MIDLAND INTL AIRPORT TX    67  93  61  92 /  20  10  10   0
ODESSA TX                  67  93  61  92 /  20  10  10   0
WINK TX                    66 100  63  97 /  30   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON CDT SUNDAY TO 10 PM CDT SUNDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

     FIRE WEATHER WATCH FROM 10 AM CDT MONDAY TO 10 PM CDT MONDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

TX...FIRE WEATHER WATCH FROM NOON CDT SUNDAY TO 10 PM CDT SUNDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM 10 AM CDT MONDAY TO 10 PM CDT MONDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

67/74
Hazardous weather outlook, Apr 22, 3:04 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
304 PM CDT SAT APR 22 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-232015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
304 PM CDT SAT APR 22 2006 /204 PM MDT SAT APR 22 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
FROM THE SOUTHEAST NEW MEXICO PLAINS...SOUTHWARD THROUGH THE DAVIS
MOUNTAINS AND BIG BEND REGION THIS AFTERNOON AND EVENING. SOME OF
THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREATS.  ALSO...DUE TO THE COPIOUS AMOUNTS OF MOISTURE
IN THE ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
ANY OF THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY
AFTERNOON FROM THE WESTERN LOW ROLLING PLAINS...SOUTHWESTWARD INTO
THE SOUTHERN PERMIAN BASIN...STOCKTON PLATEAU...AND LOWER TRANS
PECOS REGION. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL
AND DAMAGING WINDS THE MAIN THREATS.

DRY AIR AND UNSEASONABLY WARM TEMPERATURES WILL COMBINE WITH
STRONG SOUTHWEST WINDS AND RESULT IN CONDITIONS FAVORABLE FOR
RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS SUNDAY AFTERNOON AND EVENING. THESE
CONDITIONS MAY MATERIALIZE AGAIN MONDAY AFTERNOON OVER THE SAME
LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
EMERGENCY MANAGERS...SPOTTER GROUPS...LOCAL OFFICIALS...AND
OTHER INTERESTED PARTIES SHOULD KEEP ABREAST OF THE LATEST
WEATHER INFORMATION.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Apr 22, 3:35 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
335 PM CDT SAT APR 22 2006

NMZ028-222100-
EDDY COUNTY PLAINS-
235 PM MDT SAT APR 22 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL EDDY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF SEVEN RIVERS
AT 235 PM MDT...MOVING NORTHEAST AT 25 MPH. AREAS AFFECTED INCLUDE
ARTESIA...COTTONWOOD AND U.S. HIGHWAY 285. WIND GUSTS NEAR 50 MPH
AND DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY.  PLEASE DO NOT WAIT FOR A SEVERE THUNDERSTORM WARNING
BEFORE YOU TAKE COVER.  IF YOU ARE IN THE PATH OF THESE
STORMS...TAKE COVER NOW.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Apr 22, 4:51 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
451 PM CDT SAT APR 22 2006

NMZ028-222215-
EDDY COUNTY PLAINS-
351 PM MDT SAT APR 22 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN EDDY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF SEVEN RIVERS
AT 351 PM MDT...MOVING NORTH AT 30 MPH. AREAS AFFECTED INCLUDE
ARTESIA...COTTONWOOD AND MOTORISTS ON U.S. HIGHWAYS 285 AND 82. WIND
GUSTS NEAR 50 MPH...DIME SIZE HAIL AND VERY HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Apr 22, 5:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
513 PM CDT SAT APR 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             REDFORD                 29.45N 104.19W
04/22/2006  E0.88 INCH       PRESIDIO           TX   PUBLIC

&&

EPLATT
Special weather statement, Apr 22, 5:37 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
537 PM CDT SAT APR 22 2006

NMZ027-028-222330-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
437 PM MDT SAT APR 22 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EDDY COUNTY.

SCATTERED THUNDERSTORMS CONTINUE TO INTENSIFY ACROSS EDDY COUNTY IN
SOUTHEASTERN NEW MEXICO. THE STRONGEST THUNDERSTORMS WERE LOCATED 7
MILES NORTHEAST OF ARTESIA...AND ABOUT 10 MILES SOUTHWEST OF
CARLSBAD. THESE STORMS ARE MOVING NORTHEAST AT 25 MPH. THESE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS TO 50 MPH...IN
ADDITION TO HAIL AND VERY HEAVY RAINS. FREQUENT CLOUD TO GROUND
LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. THESE STORMS WILL HAVE
THE POTENTIAL TO BECOME SEVERE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING.

STAY TUNED TO NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA OUTLETS FOR
ADDITIONAL STATEMENTS...AND POSSIBLE WARNINGS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 2:44 PM CDTFire Weather WatchMAF38 hr
Apr 22, 4:43 PM CDTSevere Thunderstorm WarningMAFPresidio62 min
Apr 22, 5:32 PM CDTSevere Thunderstorm WarningMAFBrewster58 min
Apr 22, 6:21 PM CDTSevere Thunderstorm WarningMAFLoving, Ward, Winkler54 min
Apr 22, 6:27 PM CDTSevere Thunderstorm WarningMAFBrewster63 min
Apr 22, 6:53 PM CDTSevere Thunderstorm WarningMAFWard67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.